Arkansas, 2007

Hail in Arkansas, April 25, 2007

April 25, 2007 · NWS LZK · 1 event in 1 county or zone

Storms in Texas built into southern Arkansas with isolated severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Storms in Texas built into southern Arkansas with isolated severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 25, 5:30 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 25, 5:30 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 AM CDT WED APR 25 2007

.AVIATION...
PREDOMINATE VFR TO MVFR WITH CEILINGS 5K-8K FT...WITH MANY AREAS
MVFR CEILINGS 2K-3K FT WITH RAIN & SHOWERS. ISOLATED THUNDERSTORMS
WOULD SEE CEILINGS AROUND 1-2K FT...ISOLATED BELOW 1K FT...& WITH
VSBY 3-5SM...WITH ISOLATED LOWER. A LOT OF CONVECTION EXPECTED TODAY
WITH ISOLATED STRONG TO SEVERE STORMS MAINLY THIS AFTERNOON TO
EVENING OVER ARKANSAS. THREAT OF STRONG WINDS...LARGE HAIL...&
ISOLATED TORNADOES. COLD FRONT EXPECTED TO MOVE ACROSS AR AROUND
MID-NIGHT. SOUTH FLOW 10-20 MPH AHEAD OF FRONT...SW-W FLOW 10-20
BEHIND FRONT. SOME WIND SHEAR ALONG FRONT. DECREASING RAIN BEHIND
FRONT WITH MVFR CEILINGS. (59)

PREV DISCUSSION... /ISSUED 305 AM CDT WED APR 25 2007/

.SHORT TERM...TODAY THROUGH SATURDAY
UPPER AIR ANALYSIS REVEALS STRONGER WINDS ON THE EAST SIDE OF THE
SURFACE LOW OUT IN THE PANHANDLES REGION. THIS MEANS THE LOW SHOULD
BE LIFTING TOWARD THE NORTHEAST...EVEN IF SLOWLY...THROUGH THURSDAY
MORNING. BY 00Z FRIDAY...THE LOW AND ITS INFLUENCE SHOULD BE FAR
ENOUGH AWAY FROM THE FORECAST AREA TO ALLOW PRECIP TO COME TO AN
END.

BEFORE THIS OCCURS...EXPECT ANOTHER SQUALL LINE TO GENERATE AHEAD OF
THE SURFACE FRONT BY THE AFTERNOON. THIS TIME...EXPECT THE HEAVIER
RAINS TO BE SPREAD FROM THE CENTRAL SECTION EASTWARD. SOME WRAP
AROUND SHOWERS MAY COME ACROSS THE NORTHERN PARTS OF THE FORECAST
AREA ON THURSDAY.

A SURFACE RIDGE WILL MOVE INTO THE REGION BY FRIDAY...WITH DRY
WEATHER. EXPECT THE PATTERN TO EVOLVE INTO A DIRTY HIGH
/PRECIPITATION ASSOCIATED WITH A RIDGE/ FRIDAY NIGHT INTO SATURDAY
AS THE INFLUENCE OF THE DIVING TROF IS FELT DUE TO NORTHWEST FLOW
ALOFT. A SHORT WAVE WILL DROP SOUTHEAST FROM THE NORTHERN ROCKIES
INTO OUR VICINITY BY 00Z SATURDAY. THE TROF WILL BE INTERACTING WITH
LOWER LEVEL MOISTURE TO PRODUCE SMALL CHANCES OF SHOWERS DURING THE
LAST 24 HOURS OF THE SHORT TERM PERIOD. RAIN AMOUNTS WITH THIS
FEATURE WILL BE SMALL.

TEMPERATURES WILL RUN FROM SLIGHTLY BELOW NORMAL AT THE START OF THE
PERIOD TO NEAR NORMAL BY THE END OF THE SHORT TERM.
&&

.LONG TERM...SATURDAY NIGHT THROUGH TUESDAY
OVERALL PATTERN WILL BE A WARM ONE THROUGH MUCH OF THE LONG TERM...
AS SURFACE RIDGING WILL BE PERSISTENT OVER THE SOUTHEASTERN CONUS.
THIS WILL ALLOW TEMPERATURES TO WARM TO ABOVE NORMAL LEVELS...WITH
HIGHS IN THE 80S THROUGH MUCH OF THE PERIOD.

AS FAR AS THE UPPER PATTERN GOES...WE START OUT IN NORTHWESTERLY
FLOW BUT BY THE END OF THE PERIOD...THE PATTERN SHIFTS TO RIDGE IN
THE SOUTHEAST AND TROUGHING IN THE SOUTHWEST. THIS WILL ALLOW FOR A
FAIRLY BROAD LONGWAVE TROUGH TO AFFECT THE AREA BY DAY 7
/TUESDAY/...BRINGING RAIN CHANCES BACK INTO THE FORECAST.

MEX NUMBERS LOOK GREAT FOR THE EXTENDED PACKAGE...SO I USED THEM
WITH VERY LITTLE TWEAKS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     72  52  67  49 /  60  50  20  10
CAMDEN AR         75  55  72  50 /  80  40  10  10
HARRISON AR       70  52  63  46 /  60  50  20  10
HOT SPRINGS AR    73  53  69  50 /  70  40  10  10
LITTLE ROCK   AR  73  54  69  51 /  70  40  10  10
MONTICELLO AR     75  57  72  52 /  70  40  10  10
MOUNT IDA AR      73  52  68  50 /  70  40  10  10
MOUNTAIN HOME AR  70  52  64  47 /  60  50  20  10
NEWPORT AR        72  53  69  51 /  70  50  20  10
PINE BLUFF AR     74  55  71  52 /  70  40  10  10
RUSSELLVILLE AR   72  52  65  48 /  70  50  10  10
SEARCY AR         73  53  69  51 /  70  40  10  10
STUTTGART AR      74  55  71  52 /  70  40  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...32/57 / LONG TERM...57
Hazardous weather outlook, Apr 25, 4:00 AM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED APR 25 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED APR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A SECOND ROUND OF SEVERE STORMS IS POSSIBLE OVER PARTS OF ARKANSAS
TODAY AND TONIGHT. THE STRONG STORM SYSTEM OVER THE CENTRAL PLAINS WILL
MOVE ACROSS THE SOUTHEASTERN PLAINS TODAY AND TONIGHT...AND BRING
MORE SHOWERS AND THUNDERSTORMS TO ARKANSAS. THE STORM PREDICTION
CENTER HAS ALL OF ARKANSAS IN A SLIGHT RISK FOR SEVERE STORMS
TODAY AND TONIGHT...UNTIL THE SYSTEM PUSHES EAST. THE MAIN SEVERE
WEATHER THREAT WILL BE STRONG DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES WILL BE POSSIBLE. AT TIMES HEAVY RAIN WILL BE
SEEN AND COULD LEAD TO LOCALIZED FLOODING OF STREETS...ROADWAYS
AND LOW LYING AREAS.

WEDNESDAY NIGHT...THE STORM SYSTEM AND COLD FRONT WILL MOVE EAST
OF ARKANSAS...AND WILL PUSH MOST OF THE REMAINING SHOWERS AND
THUNDERSTORMS OUT OF THE STATE. BY THURSDAY MORNING...RAIN WILL
HAVE ENDED.

RESIDENTS ACROSS ARKANSAS SHOULD MONITOR THE WEATHER TODAY AND
TONIGHT...AND KEEP UP ON THE LATEST STATEMENTS AND FORECASTS FROM
THE NATIONAL WEATHER SERVICE. BE PREPARED TO TAKE ACTION IF A
WATCH OR WARNING IS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH PRESSURE WILL GENERALLY BE OVER THE AREA FRIDAY...WITH DRY
AND A BIT COOLER WEATHER. FOR SATURDAY...A WEAK SYSTEM WILL MOVE
ACROSS THE STATE...AND BRING SOME CLOUDS AND A SMALL CHANCE OF
RAIN. SUNDAY AND MONDAY WILL BE DRY. A SLIGHT CHANCE OF RAIN FOR
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED TODAY BASED ON THE SEVERE WEATHER
THREAT.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

In the hours before

Special weather statement, Apr 25, 2:11 AM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
311 AM CDT WED APR 25 2007

ARZ066-250910-
OUACHITA-
311 AM CDT WED APR 25 2007

...SIGNIFICANT WEATHER ALERT FOR OUACHITA COUNTY UNTIL 415 AM CDT...

AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM...JUST WEST OF STEPHENS...MOVING NORTHEAST AT 40
MPH. THE STORM WILL MOVE INTO SOUTHWEST PARTS OF OUACHITA COUNTY IN
THE 15 MINUTES...AND MOVE NORTHEAST ACROSS THE ENTIRE COUNTY.

THE STORM MAY PRODUCE WIND GUSTS UP TO 40 MPH...HEAVY RAIN...SMALL
HAIL AND DANGEROUS LIGHTNING.

59

The radar

The Little Rock radar (KLZK), 142 km away, was scanning. The volume nearest the first event began at 12:34 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Drew

When
April 25, 6:35 AM CST
Where
Drew County, 0.9 mi SE of Monticello
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
33.621, -91.789

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24488.